MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIMA BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION FLEXIMA BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00539270
Medical Device Problem Codes Break (1069); Positioning Failure (1158); Use of Device Problem (1670); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/17/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a flexima biliary stent was to be implanted in the bile duct to treat gallstones during an endoscopic submucosal dissection (esd) procedure performed on (b)(6) 2025.During the procedure, the flexima stent could not be deployed successfully.The procedure was completed using another flexima biliary stent.There were no patient complications reported as a result of this event and the patient condition after the procedure was reported to be stable.Note: it was reported that the barb flap cover was not used to insert the device through the biopsy cap.However, the flexima biliary stent with delivery system instructions for use (ifu) states, "slide the outer orange sleeve over the most proximal stent barb to hold it down for stent insertion." the physician did not follow the steps cited in the ifu.Note: this complaint has been deemed mdr reportable event based on the investigation result which revealed that the guide catheter was detached.Please see block h11 for the full investigation details.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable investigation finding of guide catheter break.Block h11: a flexima biliary stent and delivery system was received for analysis.Visual examination of the returned device found the guide catheter kinked, stretched, buckled accordioned, and detached.The push catheter suture hole was found torn.No other problems were noted with the stent and delivery system.Product analysis confirmed the reported event of stent failure to deploy.A product labeling review identified that the device was used in a manner inconsistent with the ifu (instructions for use) / product label.The complainant reported that the barb flap was not used during the device insertion through the biopsy cap and the ifu states "slide the outer orange sleeve over the most proximal stent barb to hold it down for stent insertion." the investigation concluded that because the ifu was not followed, this was most likely the reason why the stent wasn't able to be deployed, and the additional observed damages on the delivery system were likely due to excessive force applied when it was felt that the stent wasn't deploying or also due to complications that could have appeared during the procedure.Therefore, a review and analysis of all available information indicated that the most probable cause of the reported event is failure to follow instructions.

Brand Name
FLEXIMA BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
arlene acevedo gutierrez
300 boston scientific way
marlborough, MA 01752
7877968283
MDR Report Key21561532
Report Number3005099803-2025-00797
Device Sequence Number4374066
Product Code FGE
UDI-Device Identifier08714729162582
UDI-Public08714729162582
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K965147
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/06/2026
Device Model NumberM00539270
Device Catalogue NumberM00539270
Device Lot Number0031769513
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/27/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/12/2025
Initial Report FDA Received Date03/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age57 YR
Patient SexFemale
Patient Weight53 KG